Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

My son hears voices that he is a gay. He is attending a rehab and everything is normal. Eventually will these voices go away?

my son is a senior at a university. he went on spring break and somebody put something in his drink. he threw up most of it and continue to drink and smoke marijuana for the rest of the week. when he got home he was shouting that someone said he was gay and that person text everyone back home and told them. i took him to the emergency room and the doctors had to restrain him because he was saying i am not gay. He was sedated and they ave him a ct scan which was find, his vital signs was great and x ray was ok. he only had marijiana in his system. when he came home he smoked marijauna and starting shouting again. he is attending rehab. he said he can still hear the voices saying the same thing. no history of mental illness. he is normal doing everything he was doing before spring break except for hearing the voices some time. Will these voices go away?
Asked On : Tue, 23 Apr 2013
Answers:  3 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Thanks for choosing health care magic for posting your query.
From the description that you have given it appears that your son is probably developed a new onset psychotic episode. If there was any predilection to develop psychotic illness, then it precipitates by taking marijuana.
The voices will go away if he takes proper treatment. The treatment will last for say 6-8 months.
Olanzapine, risperidone, iloperodone are certain drugs that will be useful for him. He should completely abstain from marijuana.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Tue, 23 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

There is a lot of peer pressure these days and I understand your concerns for your son. I am glad that he is attending rehab and it will be tremendously helpful that he is seeing a psychiatrist and a counselor there. I am sure he is on medications for the voices and they will eventually go away even if he is hearing them very often. However, he might need to keep seeing a psychiatrist and a psychologist after finishing rehab, as it might take a long time to heal up psychologically from these diseases. It might be helpful to attend any family sessions as well during his rehab. I hope you understand.

I hope this helped, take care and have a lovely day!
Answered: Tue, 23 Apr 2013
I find this answer helpful
Psychiatrist Dr. Amar A Rathi's  Response
Hi Fdpayne,

Welcome to HCM Forum,

After going through your sons status mentioned here , He is most probably suffering from "substance induced psychosis".
This is kind of syndrome which occurs exclusively during use of Hallucinating substances (like Marijuana is one of them), where all possible investigations are normal and patient is absolutely normal before use of substance - after use of such substances except for hallucination sometimes delusion,aggression rest cognition is normal (so his other functions and work will not be affected)
There are chances that within few weeks these voices will go away once he completely abstain from /marijuana.If it persist thereafter also then please consult to nearest psychiatrist in person for detailed evaluation and further management.Consult to psychiatrist for deaddiction purpose also.

Remember that earliest you give him treatment more the chances of positive outcome.

Hope this will help you.
Best regards.
Answered: Tue, 23 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor